and asked if I might have it because I shake my leg at rest. I then emailed my doc about it and he just called in a prescription for Requip. I've been taking it for 2 nights but now I am nervous. Should my doc first ordered some tests? Or at least call me in for a consultation? My sister says a sleep study is done for suspected RLS. Should I continue this drug? Any suggestions welcome.
RLS; I posted a few days ago?
- 7 Mar 2011 by Cathleen186
- requip, restless legs syndrome, shakes, nervous, prescription
Added 8 Mar 2011:
I do have pain that goes down my left leg, But I think it is due to te stensosis instead. Requip has been working, I don't shake my legs anymore!!!!
7 Mar 2011
Yes, a sleep study can be done to diagnose RLS, but not necessary. Is the Requip working? Let that be your guide. When is your next appointment with the doctor? You can discuss with him further then, but in the meantime if the Requip is helping and you feel you need it, then relax and take it.
Hang in there, my friend,
7 Mar 2011
I have RLS and I am on Ropinrole which is another name for Requip, I have been on this medication for a long time and I swear by it. I am surprised your doctor prescribed you any new medications without seeing you and talking to you first, not sure I would like that seems a bit lazy. But this medication you have to play with the dose I used to get away with just having it at night time, but over the years I now take different amounts through the day. I have no side affects that I know off and never have. I had a sleep study done and it proved I had RLS, so maybe you can goggle and read about RLS and write questions down, then you could ask your doctor to explain things better if you still don't understand something next time you see him. Hope this helped you a bit. Liz.
7 Mar 2011
May I ask if you are having pain in your legs? Or is this a nervous thing you do out of habit?
The reason I ask is my twigs sting and cramp like mad, and my doc refused to put me on any RLS meds, saying that the side effects were too much.
Also, just wanted to say, that if it is working, don't worry about it girl !! Like everyone else said, just enjoy a good nights sleep my friend.
7 Mar 2011
Hey Cathleen, I thought you weren't worried about the shaky leg problem! Is the Requip making you nervous or are you just nervous? I wouldn't have bothered with a script with all the answers you got on that one. I thought earlier today you posted that you thought it was helping. Did I miss something? Just wondering. Best of luck to you... Your friend, Mary
7 Mar 2011
Hi, Please respond or post a PM to me... Are you nervous cause your on a new drug or is this drug making you nervous. If its making you nervous shaky and doin a reverse side effect to you, thats not good, but I'd give it at least a week if it is a side effect and see if it goes away, but I don't know cause you have to tell me. Hey if it is and it does go away let me know if it works, I have acute insomnia, will it work for that?
7 Mar 2011
Hi Cathleen! My hubby and his sister didn't have any tests done. My step-son had an overnight sleeping test done for sleep apnea & they saw firsthand how his RLS made his legs and arms jump during the night. Whenever this happened, he didn't achieve proper REM sleep levels. Subsequently, this was one of the reasons why he felt so very tired all the time. Try requip for a while & then if you don't find it that helpful you can always stop taking that or try something different with your doctor's acknowledgement. Also Cathleen, don't forget that there are varying degrees of RLS and not everyone will have exactly the same experiences or pain levels or symptoms. Good luck with your legs! from Wendy :)
16 Mar 2011
Catherine - requip is a wonderful answer to those who truly have RLS when other means do not help them. First of all it is important to determine if indeed you DO have RLS. If it is mild, you should have your iron levels checked - taking slow release iron has helped many with mild RLS. Some people need to do more upright exercising - more leg work. Often people who work in offices or are sitting down alot have a restless feeling w/o it being RLS. If it is leg cramps, (not RLS) perhaps you need calcium. IF you have RLS, and IF requip is the only answer for you, it needs to be taken correctly. Your dosage cannot be determined over the phone. Requip is a drug that should be taken as sparingly as possible, per night. (this is important because over time it is likely that your dosage will have to be upped... ) Starting out with 1/4 (.25) mg per night for one week. 2nd week use 1/2 mg per night. 3rd week 1 mg per night. Up it 1/4 mg PER WEEK...
when you are at a level where you feel it is doing you some good, revert back to the previous level. This is likely the proper dosage for you. I hope your dosage is no more than 2mg per day. IF it is RLS, and you begin taking Requip, it is almost 100% sure that you will not be able to go without it for the rest of your life. RLS is progressive, for a lifetime. Requip can be bad for your mental health if you are taking first of all a larger dosage than you need, but also a larger dosage than your body can handle. Good luck to you - hope it is not RLS.
~Been There ~ RLRoute
- Requip Information for Consumers
- Requip Information for Healthcare Professionals (includes dosage details)
- Side Effects of Requip (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... and I've been on it ever since. But I've been taking more often because my rls is getting worse. My doc recently switched me to Mirapex ...
1 answer • 24 Apr 2010
I have had Restless Leg Syndrome for years now. I am on Requip and the dosage has to keep going up every 12-18 months. The insomnia from this is ...
23 answers • 1 May 2010
Hi to all- I am fairly new on here so please excuse if I have posted this in the wrong area. I'm looking for someone who can tell me if Savella ...
3 answers • 28 May 2011
my rls is getting worse. With all the preservatives, and addives in food that aren't listed. Mirapex works unless rls is triggered by ...
5 answers • 29 Jun 2011
... for something that works and won't make me terribly nauseous, the Mirapex works for my RLS but the side effects aren't worth it. I have ...
5 answers • 19 Dec 2011